Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 287, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2003, 1:50 AM CDT for Montague County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2003, 1:50 AM CDT (06:50 UTC)
- Expired
- Jun 13, 2003, 2:45 AM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 761 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 15.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:47 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 9:47 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 947 PM CDT THU JUN 12 2003 SCATTERED STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS NORTH TEXAS THIS EVENING. MOST OF THESE STORMS ARE ELEVATED ABOVE THE COLD POOL FROM COMPLEX OF STORMS THIS AFTERNOON. EXPECT SCATTERED STORMS TO CONTINUE OVERNIGHT WITH GOOD ELEVATED INSTABILITY. 35 TO 40 KNOT LOW LEVEL JET IS FORECAST TO DEVELOP IN THE NEXT FEW HOURS AND THIS SHOULD KEEP SCATTERED STORMS OVERNIGHT. WILL MAKE SOME MINOR MODIFICATIONS TO TEMPERATURE/CLOUDS/WINDS BASED ON CURRENT TRENDS. WILL ALSO LOWER POPS TO 40 PERCENT AREA WIDE AND KEEP SEVERE MENTIONED. FCSTID = 79 .FWD... TX...NONE.
Hazardous weather outlook, Jun 12, 5:15 PM CDT, 8 hours 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT...GENERALLY WEST OF A GAINESVILLE...DENTON...TO HILLSBORO LINE. ACROSS THE REMAINDER OF NORTH TEXAS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. ENERGY FROM AN APPROACHING UPPER LEVEL DISTURBANCE CURRENTLY OVER NEW MEXICO...COUPLED A VERY MOIST AND UNSTABLE AIRMASS... WILL BRING A GOOD CHANCE OF THUNDERSTORMS TONIGHT. THUNDERSTORMS SHOULD FORM NEAR THE DRY LINE IN WEST TEXAS EARLY THIS EVENING. THESE STORMS WILL MOVE SOUTHEAST ALONG AN OUTFLOW BOUNDARY AND COULD PRODUCE LARGE HAIL... STRONG DOWNBURST WINDS...AND VERY HEAVY RAIN. SOME LOCALIZED FLOODING WILL ALSO BE POSSIBLE DUE TO THE SLOW MOVEMENT OF THE STORMS. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT THURSDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEST OF INTERSTATE 35 AND NORTH OF INTERSTATE 20 EARLY THIS EVENING...AND ACROSS THE REST OF NORTH TEXAS TONIGHT.
In the hours before
Local storm report, Jun 12, 8:10 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
810 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
730 PM NORMANGEE TX WIND DAMAGE
06/12/03 LEON REPORTED BY LAW
ENFORCEMENT...TREE BLOWN
DOWNLocal storm report, Jun 12, 8:26 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM MURRAY TX HAIL
06/12/03 YOUNG REPORTED BY EMERGENCY
MANAGEMENT..TOWARD MURRAY
AND SOUTH BENDLocal storm report, Jun 12, 9:13 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
913 PM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 3 SE POSSUM KINGDOME LAKE TX 2.00 INCH HAIL
06/12/03 PALO PINTO REPORTED BY SPOTTERLocal storm report, Jun 13, 12:32 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1232 AM CDT FRI JUN 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 AM MERIDIAN TX 1.00 INCH HAIL
06/13/03 BOSQUE REPORTED BY LAW ENFORCEMENTThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:01 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 59 min |
| Jun 12, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| Jun 12, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 37 min |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Jun 12, 8:34 PM CDT | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 56 min |
| Jun 12, 9:29 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 46 min |
| Jun 12, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 64 min |
| Jun 13, 12:04 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| Jun 13, 7:08 AM CDT | Flash Flood Warning | FWD | Hopkins | 3 hr |
| Jun 13, 9:06 AM CDT | Severe Thunderstorm Warning | FWD | Navarro | 54 min |
| Jun 13, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 55 min |
| Jun 13, 4:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Milam | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.